STEVENS-JOHNSON SYNDROME DUE TO ADVERSE DRUG REACTIONS: A CASE SERIES

Authors

  • ZAFAR MASOOD ANSARI Department of Pharmacology, Government Medical College, Haldwani, Nainital, Uttarakhand, India.
  • BHAVANA SRIVASTAVA Department of Pharmacology, Government Medical College, Haldwani, Nainital, Uttarakhand, India.
  • ARUNIMA ROHATGI Department of Pharmacology, Government Medical College, Haldwani, Nainital, Uttarakhand, India.
  • KALPANA JOSHI Department of Pharmacology, Government Medical College, Haldwani, Nainital, Uttarakhand, India.

DOI:

https://doi.org/10.22159/ajpcr.2021.v14i2.40089

Keywords:

Stevens-Johnson syndrome, Ofloxacin, Chloroquine, Blisters

Abstract

Stevens-Johnson syndrome (SJS) is a rare, serious disorder affecting skin and mucous membranes. It is one of the few serious dermatological adverse effects of drugs encountered in clinical practice which is characterized by blisters and rash on skin, mucous membranes, swelling over face and lips, and hyperpigmentation. After that, the outer layer of affected skin becomes dead, sheds, and starts to heal after several days of inflicting injury. Here, we present a case series of ofloxacin and chloroquine induced SJS after the consent given by patients. First case is a 62 years old male received Ofloxacin and second patient is a 40 years old male received chloroquine. Both patients experienced a severe skin reaction which was diagnosed as SJS. The above-mentioned medications will be implicated in cases of SJS. We should prescribe these medications with extreme caution.

Downloads

Download data is not yet available.

References

Barvaliya M, Sanmukhani J, Patel T, Paliwal N, Shah H, Tripathi C. Drug-induced Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and SJS-TEN overlap: A multicentric retrospective study. J Postgrad Med 2011;57:115-9.

Leenutaphong V, Sivayathorn A, Suthipinittharm P, Sunthonpalin P. Stevens-Johnson syndrome and toxic epidermal necrolysis in Thailand. Int J Dermatol 1993;32:428-31.

Miya R, Malpani AK, Keri S, Panagaon R. Drug induced Steven-Johnson syndrome (SJS). Indian J Pharm Pract 2019;12:133-5.

Gupta G. Ofloxacin-induced toxic epidermal necrolysis. Indian J Crit Care Med 2014;18:545-6.

Edwards IR, Aronson JK. Adverse drug reactions: definitions, diagnosis and management. Lancet 2000;356:1255-9.

Correia O, Delgado L, Ramos JP, Resende C, Torrinha JA. Cutaneous T-cell recruitment in toxic epidermal necrolysis. Further evidence of CD8+lymphocyte involvement. Arch Dermatol 1993;129:466-8.

Melde SL. Ofloxacin: A probable cause of toxic epidermal necrolysis. Ann Pharmacother 2001;35:1388-90.

Published

07-01-2021

How to Cite

ANSARI, Z. M., B. SRIVASTAVA, A. ROHATGI, and K. JOSHI. “STEVENS-JOHNSON SYNDROME DUE TO ADVERSE DRUG REACTIONS: A CASE SERIES”. Asian Journal of Pharmaceutical and Clinical Research, vol. 14, no. 2, Jan. 2021, pp. 1-3, doi:10.22159/ajpcr.2021.v14i2.40089.

Issue

Section

Case Study(s)

Most read articles by the same author(s)